Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Paducah, KY

March 30, 2007Bollinger County, Cape Girardeau County, Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2007, 1:21 PM CDT for Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2007, 1:21 PM CDT (18:21 UTC)
Expired
Mar 30, 2007, 2:00 PM CDT
In force
39 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO

The radar

The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 301821
SVRPAH
MOC017-031-157-301900-
/O.NEW.KPAH.SV.W.0039.070330T1821Z-070330T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
  CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
  PERRY COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 200 PM CDT.

* AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF SEDGEWICKVILLE...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERRYVILLE BY 150 PM CDT...
  LONGTOWN BY 155 PM CDT...
  7 MILES SOUTHWEST OF MENFRO AND 9 MILES SOUTH OF LITHIUM BY 200 PM
  CDT...

LAT...LON 3760 9008 3749 8990 3757 8979 3772 8963
      3788 8985

$$
2 follow-up statements
000 
WWUS53 KPAH 301842
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT FRI MAR 30 2007

MOC017-031-157-301900-
/O.CON.KPAH.SV.W.0039.000000T0000Z-070330T1900Z/
BOLLINGER MO-CAPE GIRARDEAU MO-PERRY MO-
142 PM CDT FRI MAR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR PERRY...CAPE GIRARDEAU AND BOLLINGER COUNTIES IN SOUTHEAST
MISSOURI...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR LONGTOWN...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERRYVILLE BY 155 PM CDT...
  LONGTOWN AND 8 MILES SOUTHWEST OF MENFRO BY 200 PM CDT...

NO SEVERE WEATHER HAS BEEN REPORTED WITH THIS STORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR THE POSSIBILITY OF DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

LAT...LON 3760 9008 3749 8990 3757 8979 3772 8963
      3788 8985

$$
000 
WWUS53 KPAH 301858
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT FRI MAR 30 2007

MOC017-031-157-301907-
/O.EXP.KPAH.SV.W.0039.000000T0000Z-070330T1900Z/
BOLLINGER MO-CAPE GIRARDEAU MO-PERRY MO-
157 PM CDT FRI MAR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR PERRY...CAPE GIRARDEAU AND
BOLLINGER COUNTIES IN SOUTHEAST MISSOURI EXPIRES AT 200 PM CDT...

AT 157 PM...DOPPLER RADAR INDICATED THAT THIS STORM WAS 
WEAKENING...HOWEVER...IT IS STILL CAPABLE OF PRODUCING PEA SIZE HAIL 
AND GUSTY WINDS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.


LAT...LON 3760 9008 3749 8990 3757 8979 3772 8963
      3788 8985

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:30 AM CDT, 9 hours 51 minutes earlier.

Area forecast discussion, Mar 30, 3:30 AM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT FRI MAR 30 2007

.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE POPS INTO THE WEEKEND.

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST A COUNTY OR SO
WEST OF THE AREA IN SOUTH CENTRAL MISSOURI AT THIS TIME. THEY ARE
MOVING NORTH...AND DO NOT POSE ANY IMMEDIATE THREAT TO THE AREA THIS
MORNING. THERE IS A MINOR DEWPOINT BOUNDARY IN OUR AREA...WITH DRIER
AIR BEHIND IT IN THE MVN/EVV/OWB AREAS. NOT MUCH IN THE WAY OF
CONVERGENCE EXPECTED ON THIS BOUNDARY TODAY...BUT IT COULD STILL BE
A FOCUS FOR CONVECTION LATER TODAY...IF IT HOLDS TOGETHER.

BETTER CHANCE OF CONVECTION IS PROBABLY IN THE WEST CLOSER TO THE
MAIN STORM SYSTEM...AS POTENTIAL REMNANT VORTICITY CENTERS FROM
OVERNIGHT CONVECTION...FLIRT WITH OUR AREA. THE NAM AND GFS BOTH
DEVELOP PRECIPITATION TODAY...THE GFS IS MORE LIBERAL AND EARLIER
THAN THE NAM...NO BIG SURPRISE THERE. GUIDANCE POPS RANGE FROM
LIKELY/CATEGORICAL IN THE MAV...TO SLIGHT CHANCES IN THE MET IN MOST
LOCATIONS. WILL STAY THE COURSE WITH 40 POPS WEST TAPERING OFF TO
20S IN THE KHOP AREA.

STILL SEE LITTLE REASON FOR CONVECTION TO DEVELOP ACROSS THE AREA
TONIGHT...SAVE A MINOR RIPPLE IN STRENGTHENING SOUTH SOUTHWEST FLOW
ALOFT. HOWEVER BOTH MODELS DO SPIT OUT A BIT A QPF. POPS WILL LOOK
ALOT LIKE TODAYS WITH BEST CHANCES WEST AND SLIGHTS SOUTHEAST.

THE 00Z NAM AND GFS ARE IN DECENT AGREEMENT IN TRYING TO BRING THE
MAIN ROUND OF CONVECTION INTO WESTERN ZONES JUST BEFORE 00Z
SUNDAY...AND THEN THROUGH ALL BUT FAR SOUTHEAST ZONES BY 06Z. SEE NO
REASON TO BACK OFF THIS SCENARIO NOW...SO BROKE POPS UP INTO 6
HOURLIES SATURDAY AND SATURDAY NIGHT. WILL HAVE 20-30 POPS AREAWIDE
SATURDAY MORNING...BUT THEN WILL HAVE LIKELIES IN WESTERN PORTIONS
OF SOUTHEAST MISSOURI IN THE AFTERNOON. WILL HAVE LIKELY FOR MOST OF
THE AREA SATURDAY EVENING...AND THEN RAPIDLY CLEAR IT OUT
OVERNIGHT...WITH LIKELIES ONLY IN THE KHOP AREA.

AS FOR SEVERE...SPC HAS A SLIGHT RISK ACROSS OUR WESTERN HALF FOR
LATE SATURDAY AFTERNOON AND SATURDAY EVENING. WIND FIELDS WILL BE
PRETTY IMPRESSIVE...BUT STORMS SHOULD BE WEAKENING BEFORE THEY GET
TOO FAR INTO THE AREA AFTER 00Z SUNDAY. COULD SEE A FEW STORMS
PRODUCE ISOLATED DAMAGING WIND GUSTS...AND CANNOT COMPLETELY RULE
OUT A BRIEF TORNADO...BUT WILL HOLD OFF ON MENTIONING SEVERE IN THE
GRIDS OR ZONES AT THIS TIME. WILL ADDRESS IN THE HWO AS USUAL.

SUNDAY SHOULD BE SUNNY AND WINDS WILL REMAIN SOUTHWESTERLY...AS THE
SURFACE SYSTEM PASSES TO OUR WEST AND NORTHWEST. MILD WEATHER WILL
CONTINUE INTO THE MIDDLE OF NEXT WEEK...WHEN ANOTHER POTENTIALLY
MORE VIGOROUS COLD FRONT TRIES TO SWEEP THROUGH THE AREA. THE GFS IS
STILL ON TRACK WITH THIS FRONT AND POTENTIAL CONVECTION TUESDAY AND
TUESDAY NIGHT. TEMPERATURES WILL BE CLOSE TO NORMAL BEHIND THE FRONT
WEDNESDAY AND THURSDAY.

AS FOR SHORT TERM TEMPERATURES...GENERALLY WENT WITH THE WARMER
CHOICE OF GUIDANCE FOR HIGHS TODAY THROUGH SUNDAY...FIGURING THAT
THE MODELS ARE TOO PESSIMISTIC IN THEIR CLOUD FORECASTS. STAYED
CLOSE TO CONSENSUS FOR LOWS TONIGHT AND SATURDAY NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, Mar 30, 1:20 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT FRI MAR 30 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
120 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE
TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR AREAS WEST
OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE LATE SATURDAY
AFTERNOON AND SATURDAY EVENING. STRONG TO SEVERE STORMS ARE
EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AFTER 4 PM...AND THEN
PUSH EASTWARD THROUGH THE AREA INTO THE EVENING HOURS. THE STORMS
MAY PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO...BEFORE
WEAKENING AS THEY CROSS THE MISSISSIPPI RIVER.

A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY
NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER
CANNOT BE RULED OUT DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE SATURDAY AFTERNOON AND
SATURDAY EVENING TO THE WEST OF A MT VERNON ILLINOIS TO MAYFIELD
KENTUCKY LINE.

PS

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.